Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Oct 8, 2021, 6:14 PM EDT for Lincoln County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 6:14 PM EDT (22:14 UTC)
- Expired
- Oct 8, 2021, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 30
County Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 45 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262
WWUS81 KRLX 082214
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
614 PM EDT Fri Oct 8 2021
WVZ005-006-013-082245-
Lincoln WV-Wayne WV-Cabell WV-
614 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southeastern Cabell,
northwestern Lincoln and northeastern Wayne Counties through 645 PM
EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Beech Fork State Park, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph. Torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occurring
with this storm and may lead to localized flooding.
Locations impacted include...
Hamlin, Barboursville, East Lynn Lake, West Hamlin, Salt Rock, East
Lynn, Branchland and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3841 8231 3832 8204 3832 8205 3811 8228
3816 8242
TIME...MOT...LOC 2213Z 214DEG 9KT 3827 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Oct 8, 1:49 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 8, 1:49 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 149 PM EDT Fri Oct 8 2021 .SYNOPSIS... Upper low slowly lifting into the Great Lakes provides daily shower and thunderstorm chances through Saturday. High pressure brings dry weather for Sunday into the start of the next week. && .NEAR TERM /THROUGH SATURDAY/... As of 1229 PM Friday... Upper level low moving northeast into the Great Lakes region will continue to bring abundant low level moisture to the local area through Saturday. Sfc dewpoints in the 60s, and PWATs reaching 1.5 inches in a low CAPE and low shear environment will allow for light showers or afternoon storms. Any convection will move slowly, providing the threat for minor localized water issues with the stronger storms. There is a marginal risk for excessive rainfall for portions of southern WV and southwest VA, with localized water issues possible. Convection is expected to diminish in intensity or dissipate by sunset. Only light showers will be possible tonight. Satellite imagery shows the area about to enter to the dry slot of the broad low pressure system, this will agree with the decrease in convection activity expected this afternoon and tonight. Convection could flare up Saturday afternoon, but should be weak under similar afternoon environment. Tonight's low temperatures will drop into the lower 60s lowlands, ranging into the lower 50s higher elevations. Highs on Saturday will range from the upper 70s lowlands, into the mid 50s northeast mountains. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 150 PM Friday... Showers will linger late Saturday night into Sunday across eastern zones as shortwave pulls off to the east. Otherwise, drier and warmer conditions will take hold across the area as the day progresses Sunday, with upper ridge building across the area. Even warmer on Monday, as southerly flow increases out ahead of the next system. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 1200 PM Friday... Weather still relatively dry to start the long term period. A low pressure system/upper shortwave will move northeast out of the plains into the Great Lakes region, eventually sweeping a cold front across the area early in the period. This will result in showers, possibly an isolated thunderstorm to start the period. Rainfall amounts should generally be light. Drier, and continued warm weather takes hold for mid week with upper ridge rebuilding across the area. Another system and associated cold front expected to affect the area late in the period/towards the end of the week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 1229 PM Friday... A disturbance well to the west will continue to pull moisture from the south resulting in isolated to scattered light showers. A thunderstorm or two are possible during the peak heating hours, but any storm should dissipate around sunset. Light showers could continue tonight although they will become more isolated in nature. At this time, it is unsure if these showers could affect terminals directly, so left them out of the TAF overnight tonight. All showers or storms will be able to produce brief periods of MVFR/IFR along their path. Satellite imagery show a dry slot associated with the aforementioned low pressure. If this feature prevail tonight bringing mostly clear skies, areas of dense fog will be possible over river valleys and areas that received rainfall during the afternoon and evening hours. Dense fog will likely produce IFR/LIFR conditions at the most protected river valleys and MVFR/IFR conditions elsewhere. Any overnight fog will lift into low MVFR stratus and the to VFR by mid morning. The chance for showers/storms returns Saturday afternoon when there will be better instability to sustain thunderstorms. Light southeast winds becoming calm overnight. Then, continuing near calm or light and variable on Saturday, except a little gusty near storms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing and intensity of precipitation may vary from forecast. Extent and intensity of fog overnight may vary from the TAFs. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M H M H M H H M M M H H EKN CONSISTENCY H H H H H H H H H H H L PKB CONSISTENCY M H M H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... IFR possible in mountain/river valley fog Sunday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/SL NEAR TERM...ARJ SHORT TERM...SL LONG TERM...SL AVIATION...ARJ/04
Hazardous weather outlook, Oct 8, 5:06 AM EDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 506 AM EDT Fri Oct 8 2021 VAZ003-004-WVZ024>026-033-034-515>518-090915- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 506 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for southwest Virginia, and the southern coal fields of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for excessive rainfall today as showers and isolated thunderstorms move across the area. Heavy downpours will be possible, which could lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ103-105-OHZ086-087-WVZ005>011-013>020-027>032-039-040-519>526- 090915- Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV- Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour-Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 506 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and much of West Virginia. .DAY ONE...Today and Tonight. Showers and isolated thunderstorms will move across the area today. Heavy downpours will be possible, which could lead to localized water issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101-102-OHZ066-067-075-076-083>085-090915- Greenup-Carter-Perry-Morgan-Athens-Washington-Jackson OH-Vinton- Meigs- 506 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky and portions of southeast Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 8, 4:35 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
435 PM EDT Fri Oct 8 2021
VAZ004-WVZ024-025-033-034-082100-
Buchanan VA-Wyoming WV-McDowell WV-Logan WV-Mingo WV-
435 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of north central
Buchanan, northwestern McDowell, southeastern Mingo, south central
Logan and west central Wyoming Counties through 500 PM EDT...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodman, or 18 miles northeast of Grundy, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph. Torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occurring
with this storm and may lead to localized flooding.
Locations impacted include...
Hanover, R.d. Bailey Lake, Hinch, Gilbert Creek, Gilbert, Bruno,
Panther and Hampden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3747 8206 3754 8197 3755 8197 3753 8201
3755 8204 3753 8205 3754 8205 3754 8206
3755 8207 3774 8194 3758 8167 3739 8192
TIME...MOT...LOC 2034Z 217DEG 12KT 3752 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20Special weather statement, Oct 8, 4:52 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
452 PM EDT Fri Oct 8 2021
OHZ085-WVZ007-008-082115-
Meigs OH-Jackson WV-Mason WV-
452 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of eastern Meigs,
northern Mason and northwestern Jackson Counties through 515 PM
EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm near
Point Pleasant, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph. Torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occurring
with this storm and may lead to localized flooding.
Locations impacted include...
Point Pleasant, Pomeroy, Racine, Ravenswood, New Haven, Mason,
Middleport, Chester, Syracuse, Hartford City, Henderson, Portland,
Mount Alto, Lakin and Letart.
This includes Interstate 77 in West Virginia near mile marker 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3898 8168 3871 8203 3880 8218 3882 8217
3884 8214 3887 8214 3915 8199
TIME...MOT...LOC 2051Z 219DEG 21KT 3887 8202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20Special weather statement, Oct 8, 5:38 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
538 PM EDT Fri Oct 8 2021
OHZ085-086-WVZ007-014-082215-
Meigs OH-Gallia OH-Mason WV-Putnam WV-
538 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of central Meigs,
eastern Gallia, Mason and northwestern Putnam Counties through 615 PM
EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mason, or near Pomeroy, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph. Torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occurring
with this storm and may lead to localized flooding.
Locations impacted include...
Point Pleasant, Gallipolis, Pomeroy, Racine, Rutland, New Haven,
Buffalo, Mason, Middleport, Syracuse, Hartford City, Henderson, Leon,
Cheshire, Lakin, Southside, Ashton, Grimms Landing, Gallopolis Ferry
and Harrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3903 8179 3894 8183 3893 8184 3890 8185
3887 8189 3888 8191 3883 8188 3851 8202
3861 8226 3913 8215
TIME...MOT...LOC 2137Z 196DEG 10KT 3895 8205
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20Local storm report, Oct 8, 5:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD RUSSELL 38.51N 82.70W
10/08/2021 GREENUP KY 911 CALL CENTER
MULTIPLE REPORTS OF FLOODING ALONG DIEDERICH
BLVD AND US 23. FLOODING STRANDED SEVERAL
VEHICLES.
&&
JLBSpecial weather statement, Oct 8, 6:09 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
609 PM EDT Fri Oct 8 2021
WVZ024>026-033-034-515-082245-
Wyoming WV-Northwest Raleigh WV-McDowell WV-Boone WV-Logan WV-
Mingo WV-
609 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern
McDowell, southeastern Mingo, eastern Logan, western Wyoming and
southeastern Boone Counties through 645 PM EDT...
At 608 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hanover, or 13 miles west of Pineville, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph. Torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occurring
with this storm and may lead to localized flooding.
Locations impacted include...
Oceana, Man, Hanover, R.d. Bailey Lake, Mallory,
Amherstdale-Robinette, Gilbert Creek, Wharton, Bald Knob, Gilbert,
Davy, Iaeger, Clear Fork, Panther, Cyclone, Coal Mountain, Bruno,
Kopperston, Blair and Amherstdale-Robine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3749 8195 3750 8195 3751 8193 3752 8194
3800 8185 3786 8151 3734 8171
TIME...MOT...LOC 2208Z 193DEG 21KT 3760 8177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20Special weather statement, Oct 8, 6:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
614 PM EDT Fri Oct 8 2021
WVZ005-006-013-082245-
Lincoln WV-Wayne WV-Cabell WV-
614 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southeastern Cabell,
northwestern Lincoln and northeastern Wayne Counties through 645 PM
EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Beech Fork State Park, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph. Torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occurring
with this storm and may lead to localized flooding.
Locations impacted include...
Hamlin, Barboursville, East Lynn Lake, West Hamlin, Salt Rock, East
Lynn, Branchland and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3841 8231 3832 8204 3832 8205 3811 8228
3816 8242
TIME...MOT...LOC 2213Z 214DEG 9KT 3827 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:39 PM EDT | Special Weather Statement | RLX | Kanawha | 36 min |
| Oct 8, 4:02 PM EDT | Special Weather Statement | RLX | Cabell | 28 min |
| Oct 8, 4:10 PM EDT | Special Weather Statement | RLX | Mason | 35 min |
| Oct 8, 4:35 PM EDT | Special Weather Statement | RLX | McDowell | 25 min |
| Oct 8, 4:52 PM EDT | Special Weather Statement | RLX | Mason | 23 min |
| Oct 8, 5:38 PM EDT | Special Weather Statement | RLX | Mason | 37 min |
| Oct 8, 6:09 PM EDT | Special Weather Statement | RLX | Wyoming | 36 min |
| Oct 8, 6:38 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Oct 8, 6:53 PM EDT | Special Weather Statement | RLX | Putnam | 22 min |
| Oct 8, 7:20 PM EDT | Flash Flood Warning | RLX | Cabell, Mason, Putnam | 3 hr |
| Oct 8, 7:59 PM EDT | Special Weather Statement | RLX | Putnam | 31 min |
| Oct 8, 2:43 PM EDT | Special Weather Statement | RLX | Gallia | 47 min |
| Oct 8, 3:32 PM EDT | Special Weather Statement | RLX | Gallia | 28 min |
| Oct 8, 3:42 PM EDT | Special Weather Statement | RLX | Lawrence | 33 min |
| Oct 8, 4:32 PM EDT | Special Weather Statement | RLX | Lawrence | 28 min |
| Oct 8, 2:56 PM EDT | Special Weather Statement | RLX | Greenup | 49 min |
| Oct 8, 4:07 PM EDT | Special Weather Statement | RLX | Greenup | 23 min |
| Oct 8, 5:15 PM EDT | Areal Flood Warning | RLX | Greenup | 2 hr |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.